Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 72, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 16, 2009, 3:03 AM PST. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2009, 3:03 AM PST (11:03 UTC)
- Expired
- Dec 18, 2009, 2:10 PM PST
- In force
- 59 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
622 WHUS76 KEKA 161103 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 303 AM PST WED DEC 16 2009 PZZ470-162330- /O.EXP.KEKA.SE.W.0038.000000T0000Z-091216T1100Z/ /O.NEW.KEKA.SC.Y.0072.091216T1103Z-091219T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 303 AM PST WED DEC 16 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST SATURDAY... ...HAZARDOUS SEAS WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST SATURDAY. THE HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-475-162330- /O.NEW.KEKA.SC.Y.0072.091216T1103Z-091219T1700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 303 AM PST WED DEC 16 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
128 WHUS76 KEKA 162212 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 212 PM PST WED DEC 16 2009 PZZ450-455-470-475-171400- /O.EXT.KEKA.SC.Y.0072.000000T0000Z-091219T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 212 PM PST WED DEC 16 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 10 PM PST FRIDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
498 WHUS76 KEKA 170445 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 845 PM PST WED DEC 16 2009 PZZ450-455-470-475-171245- /O.CON.KEKA.SC.Y.0072.000000T0000Z-091219T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 845 PM PST WED DEC 16 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
475 WHUS76 KEKA 171042 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 242 AM PST THU DEC 17 2009 PZZ450-455-475-172330- /O.EXT.KEKA.SC.Y.0072.000000T0000Z-091218T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 242 AM PST THU DEC 17 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-172330- /O.EXT.KEKA.SC.Y.0072.000000T0000Z-091218T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 242 AM PST THU DEC 17 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST FRIDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
684 WHUS76 KEKA 171625 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 825 AM PST THU DEC 17 2009 PZZ450-455-475-180030- /O.CON.KEKA.SC.Y.0072.000000T0000Z-091218T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 825 AM PST THU DEC 17 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. A LONG PERIOD WESTERLY SWELL PEAKING AROUND 14 FEET WILL SLOWLY SUBSIDE THIS EVENING. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-180030- /O.CON.KEKA.SC.Y.0072.000000T0000Z-091218T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 825 AM PST THU DEC 17 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY. A LONG PERIOD WESTERLY SWELL PEAKING AROUND 14 FEET WILL SLOWLY SUBSIDE LATE TONIGHT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
200 WHUS76 KEKA 172207 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 207 PM PST THU DEC 17 2009 PZZ450-455-181200- /O.EXT.KEKA.SC.Y.0072.000000T0000Z-091218T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 207 PM PST THU DEC 17 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST FRIDAY. A LONG PERIOD WESTERLY SWELL PEAKING AROUND 13 FEET WILL SLOWLY SUBSIDE OVERNIGHT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-181245- /O.EXT.KEKA.SC.Y.0072.000000T0000Z-091219T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 207 PM PST THU DEC 17 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST SATURDAY. A LONG PERIOD WESTERLY SWELL AROUND 10 FEET WILL PERSIST THROUGH FRIDAY NIGHT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
462 WHUS76 KEKA 180444 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 844 PM PST THU DEC 17 2009 PZZ450-455-180545- /O.CAN.KEKA.SC.Y.0072.000000T0000Z-091218T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 844 PM PST THU DEC 17 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ470-475-181245- /O.CON.KEKA.SC.Y.0072.000000T0000Z-091219T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 844 PM PST THU DEC 17 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... A LONG PERIOD WESTERLY SWELL AROUND 10 FEET WILL PERSIST THROUGH FRIDAY NIGHT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
813 WHUS76 KEKA 181033 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 233 AM PST FRI DEC 18 2009 PZZ470-475-182330- /O.CON.KEKA.SC.Y.0072.000000T0000Z-091219T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 233 AM PST FRI DEC 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
179 WHUS76 KEKA 182210 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 210 PM PST FRI DEC 18 2009 PZZ470-475-182315- /O.CAN.KEKA.SC.Y.0072.000000T0000Z-091219T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 210 PM PST FRI DEC 18 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 3:00 PM PST, 12 hours 3 minutes earlier.
Area forecast discussion, Dec 15, 3:00 PM PST, 12 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 300 PM PST TUE DEC 15 2009 .SYNOPSIS...A SLOW MOVING FRONT WILL BRING PERIODS OF MODERATE TO HEAVY RAIN TO NORTHWEST CALIFORNIA THROUGH THIS EVENING. RAIN AND WINDS WILL TAPER OFF OVERNIGHT WITH MAINLY SCATTERED SHOWER ACTIVITY EXPECTED ON WEDNESDAY. && .SHORT TERM DISCUSSION...WATER VAPOR IMAGERY SHOWS THE COLD FRONT IS JUST ON THE DOOR STEP OF THE COASTAL WATERS AT THIS TIME. RADAR RETURNS CONTINUE TO SHOW WIDESPREAD RAINFALL AND SNOW TO ELEVATIONS ABOVE 4000 FEET TO ALL AREAS NORTH OF WILLITS...WHILE MODERATE WINDS REMAIN CONFINED TO THE COAST AND COASTAL RIDGES. THE FRONT WILL HANG UP BRIEFLY AT THE COAST WHILE DISSIPATING...THEN MOVE INLAND THIS EVENING. THE UPPER TROUGH AXIS REMAINS OVER THE CWA THROUGH THE MORNING HOURS...THUS WILL KEEP THE THREAT OF SHOWERS IN ALL ZONES TONIGHT AND THE EARLY PORTION OF TOMORROW. HEIGHTS BEGIN TO RISE LATER TOMORROW AND THURSDAY WITH A BRIEF AND RELATIVELY DRY BREAK IN THE WEATHER EXPECTED THROUGH LATE THURSDAY. LONG TERM DISCUSSION...CONFIDENCE HAS INCREASED FOR A WETTER PD THIS WEEKEND HEADING INTO MONDAY. GOOD CONTINUITY HAS BEEN OBSERVED FOR THE LAST SEVERAL RUNS OF THE GFS/GEM...WHICH INDICATE A CONTINUATION OF THE RECENT TREND OF TRACKING A SFC LOW WELL TO OUR NORTH WITH AN ASSOCIATED BAND OF COLD FRONTAL PRECIP AFFECTING AT LEAST NRN PORTIONS OF THE CWA. THE LAST TWO RUNS OF THE EC INDICATE A SIMILAR SOLN...WHICH INCREASES CONFIDENCE IN THE FCST AND SUBSEQUENTLY LEAVES THE NAM IN A LAND OF ITS OWN FOR NOW. CONFIDENCE IS FAIRLY HIGH FOR A CHANGE...AS THE SAME SUITE OF MODELS DEPICT A SIMILAR EVOLUTION FOR ANOTHER SYSTEM LATE SUN INTO MONDAY FOLLOWED BY YET ANOTHER PERIOD OF HIGH AMPLITUDE RIDGING ON THE WEST COAST. DEPENDING ON THE EVOLUTION OF THIS PATTERN THERE WILL BE POTENTIAL FOR A SOUTHERN-DISPLACED STORM TRACK THE EXACT LOCATION OF WHICH IS WORTH KEEPING AN EYE ON. WITH A SECOND ROUND OF MJO RELATED CONVECTION PROGGED TO GET GOING...PERHAPS THINGS WILL EVENTUALLY GET INTERESTING BEYOND THE CURRENT FCST PD. CLARK && .AVIATION...A STORM SYSTEM CROSSING THE REGION WILL BRING CONTINUED PERIODS OF RAIN AND WIND THROUGH THIS EVENING. WHILE CIGS WILL REMAIN MOSTLY VFR AND HIGH MVFR THROUGH THE PERIOD...VSBY WILL AT TIMES BE REDUCED TO LOW MVFR IN MODERATE TO HEAVY RAIN SHOWERS. THE STORM WILL MOVE SOUTH AND EAST ACROSS THE AREA TONIGHT...SO THE EMPHASIS OF HEAVIER RAIN WILL SHIFT SOUTH TOWARD UKI AND ADJACENT AREAS LATE TONIGHT INTO EARLY WEDNESDAY. CMC && .MARINE...GALE CONDITIONS WILL CONTINUE OVER THE WATERS THROUGH LATE THIS EVENING PER RUC13 GUIDANCE...WHICH KEEPS STRONGER WINDS GOING A FEW HOURS LONGER THAN THE NAM OR GFS. BUOY DATA INDICATES WIND WAVES CLOSE TO 18 FT OR HIGHER OFFSHORE TODAY...SO BUMPED UP WAVE HEIGHTS IN THE GRIDS ACCORDINGLY. AFTER AROUND MIDNIGHT THE GRADIENT WILL RELAX AND BOTH WINDS AND SHORT PERIOD SEAS WILL RAMP DOWN FAIRLY QUICKLY. AT THE SAME TIME...A W SWELL FROM AN OFFSHORE LOW WILL BEGIN TO BUILD INTO THE WATERS...SO THAT THE LARGE SHORT PERIOD WAVES WILL BE REPLACED BY A LONGER PERIOD SWELL NEAR 13 FEET. WINDS ARE EXPECTED TO REMAIN LIGHT TO MODERATE AND SOUTHERLY THROUGH THE WEEKEND...AS LOW PRESSURE REMAINS OFFSHORE. CMC && .EKA WATCHES/WARNINGS/ADVISORIES... GALE AND HAZ SEAS WARNINGS ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.